Gigantomastia Bilateral Induced Efavirenz: A Case Report
Keywords:Gigantomastia, Efavirenz, HIV, HAART
The prognosis of HIV-infection has improved dramatically since the introduction of Highly Active
Antiretroviral Therapy (HAART). With the need for a lifelong treatment, the longterm side effect of
antiretroviral agents is an emergent issue of concern. Gigantomastia is a rare condition characterized by
excessive breast growth. It may occur spontaneously, during puberty or pregnancy, or while taking certain
medications. HAART medications which probably associated with gigantomastia is efavirenz. A 25-yearold woman with HIV-infection who developed bilateral gigantomastia while receiving efavirenz-based
HAART regimens. The diagnosis was made after other possible causes of disease-induced gigantomastia
were exclude and confirmed by mammography. Surgical treatment has been considered after failure of
medical treatment. Although it is rare, physicians should be aware so that a timely diagnosis can be made.
In most cases, only conservative treatment is sufficient, but in severe cases surgical intervention might be
How to Cite
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.
Re use and mixing of content policy- We follow Creative Commons Licence Policy. We follow CC BY. Please refer below for all details
This license lets others distribute, remix, adapt, and build upon our work, even commercially, as long as they credit us for the original creation.
- The journal allows readers to read, download, copy, distribute, print, search, or link to the full texts of its articles and allow readers to use them for any other lawful purpose.
- The journal allows the author(s) to hold the copyright without restrictions.
- The journal allows the author(s) to retain publishing rights without restrictions